Periodic billiard orbits in right triangles
Annales de l'Institut Fourier, Volume 55 (2005) no. 1, pp. 29-46.

There is an open set of right triangles such that for each irrational triangle in this set (i) periodic billiards orbits are dense in the phase space, (ii) there is a unique nonsingular perpendicular billiard orbit which is not periodic, and (iii) the perpendicular periodic orbits fill the corresponding invariant surface.

Il y a un ensemble ouvert de triangles rectangles tels que pour chaque triangle irrationnel dans cet ensemble : (i) les trajectoires du billard sont denses dans l'espace des phases, (ii) il y a une seule trajectoire perpendiculaire du billard, qui est non singulière, et qui n'est pas périodique, (iii) les trajectoires perpendiculaires qui sont périodiques remplissent la surface invariante correspondante.

DOI: 10.5802/aif.2088
Classification: 37C27, 37E05, 37B99
Keywords: Polygonal billiard, periodic orbits, symmetries
Mot clés : billiard polygonal, trajectoire périodique, symétries
Troubetzkoy, Serge 1

1 Institut de mathématiques de Luminy, Centre de physique théorique, Case 907, 13288 Marseille cedex 9 (France)
     author = {Troubetzkoy, Serge},
     title = {Periodic billiard orbits in right triangles},
     journal = {Annales de l'Institut Fourier},
     pages = {29--46},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {55},
     number = {1},
     year = {2005},
     doi = {10.5802/aif.2088},
     zbl = {1063.37022},
     mrnumber = {2141287},
     language = {en},
     url = {}
AU  - Troubetzkoy, Serge
TI  - Periodic billiard orbits in right triangles
JO  - Annales de l'Institut Fourier
PY  - 2005
SP  - 29
EP  - 46
VL  - 55
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  -
DO  - 10.5802/aif.2088
LA  - en
ID  - AIF_2005__55_1_29_0
ER  - 
%0 Journal Article
%A Troubetzkoy, Serge
%T Periodic billiard orbits in right triangles
%J Annales de l'Institut Fourier
%D 2005
%P 29-46
%V 55
%N 1
%I Association des Annales de l’institut Fourier
%R 10.5802/aif.2088
%G en
%F AIF_2005__55_1_29_0
Troubetzkoy, Serge. Periodic billiard orbits in right triangles. Annales de l'Institut Fourier, Volume 55 (2005) no. 1, pp. 29-46. doi : 10.5802/aif.2088.

[BGKT] M. Boshernitzan; G. Galperin; T. Krüger; S. Troubetzkoy Periodic billiard orbits are dense in rational polygons, Trans. AMS, Volume 350 (1998), pp. 3523-3535 | DOI | MR | Zbl

[Bo] M. Boshernitzan Billiards and rational periodic directions in polygons, Amer. Math. Monthly, Volume 99 (1992), pp. 522-529 | DOI | MR | Zbl

[CHK] B. Cipra; R. Hanson; A. Kolan Periodic trajectories in right triangle billiards, Phys. Rev., Volume E52 (1995), pp. 2066-2071 | MR

[Ga] G. Galperin Non-periodic and not everywhere dense billiard trajectories in convex polygons and polyhedrons, Comm. Math. Phys., Volume 91 (1983), pp. 187-211 | DOI | MR | Zbl

[GSV] G. Galperin; A. Stepin; Ya. Vorobets Periodic billiard trajectories in polygons: generating mechanisms, Russian Math. Surveys, Volume 47 (1992), pp. 5-80 | DOI | MR | Zbl

[GT] E. Gutkin; S. Troubetzkoy Directional flows and strong recurrence for polygonal billiards, Proceedings of the International Congress of Dynamical Systems (1996), pp. 21-45 | Zbl

[Gu1] E. Gutkin Billiard in polygons, Physica, Volume D19 (1986), pp. 311-333 | MR | Zbl

[Gu2] E. Gutkin Billiard in polygons: survey of recent results, J. Stat. Phys., Volume 83 (1996), pp. 7-26 | DOI | MR | Zbl

[GZ] G. Galperin; D. Zvonkine Periodic billiard trajectories in right triangles and right-angled tetrahedra, Regular and Chaotic Dynamics, Volume 8 (2003), pp. 29-44 | DOI | MR | Zbl

[KH] A. Katok; B. Hasselblatt Encyclopedia of Mathematics and its Applications, 54, Cambridge University Press, 1995 | MR | Zbl

[Ma] H. Masur Closed trajectories of a quadratic differential with an application to billiards, Duke Math. J., Volume 53 (1986), pp. 307-313 | MR | Zbl

[MT] H. Masur; S. Tabachnikov Rational billiards and flat structures (Handbook of dynamical systems), Volume 1A (2002), pp. 1015-1089 | Zbl

[Ru] T. Ruijgrok Periodic orbits in triangular billiards, Acta Physica Polonica, Volume B22 (1991), pp. 955-981

[ST] J. Schmeling; S. Troubetzkoy Inhomogeneous Diophantine approximation and angular recurrence for polygonal billiards, Math. Sb., Volume 194 (2003), pp. 295-309 | DOI | MR | Zbl

[Ta] S. Tabachnikov Billiards, Panoramas et Synthèses, Soc. Math. France, 1995 | MR | Zbl

[Tr] S. Troubetzkoy Recurrence and periodic billiard orbits in polygons, Regul. Chaotic Dyn., Volume 9 (2004), pp. 1-12 | DOI | MR | Zbl

Cited by Sources: